Illinois, 2025Dense Fog in Illinois, August 26, 2025
August 26, 2025 · NWS LSX · 1 event in 1 county or zone
Very isolated dense fog developed near Fountain in Monroe County during the early morning of August 26th. At around 6:20 AM CDT, deputies were called to the seen of an overturned vehicle with an individual thrown out of it.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $19,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Very isolated dense fog developed near Fountain in Monroe County during the early morning of August 26th. At around 6:20 AM CDT, deputies were called to the seen of an overturned vehicle with an individual thrown out of it. The person was pronounced dead at the scene. The official investigation determined that extreme fog was the cause of the accident.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 26, 2:17 AM CST, 1 hour 43 minutes earlier. Its key messages:
- Other than a chance (30-60%) of showers on Wednesday night and Thursday over central and southeast Missouri, dry weather is expected into the upcoming Labor Day Weekend.
- Temperatures are expected remain 5-10 degrees below normal.
Area forecast discussion, Aug 26, 2:17 AM CST, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
317 AM CDT Tue Aug 26 2025
.KEY MESSAGES...
- Other than a chance (30-60%) of showers on Wednesday night and
Thursday over central and southeast Missouri, dry weather is
expected into the upcoming Labor Day Weekend.
- Temperatures are expected remain 5-10 degrees below normal.
&&
.SHORT TERM... (Through Late Wednesday Afternoon)
Issued at 315 AM CDT Tue Aug 26 2025
Dry weather is still expected to continue in the short term as the
latest track of the mid level vort is keeping precipitation well
south of the CWA this morning. The HREF has us staying in
northwesterly flow aloft with very dry PWATS through at least
tonight. There remains some potential for patchy river fog early
this morning and again late tonight as the warm water and relative
cool air will be conducive to steam fog. While we will still have
northerly winds today, slightly higher mixing should allow highs to
be a few degrees warmer today (mid-upper 70s) than yesterday. Lows
tonight should still drop close to records at STL, COU, and UIN (see
CLIMATE section) as the surface high center moves down into the CWA
setting up good radiational cooling.
Britt
&&
.LONG TERM... (Wednesday Night through Monday)
Issued at 315 AM CDT Tue Aug 26 2025
At this point, the best chance at what looks like our only chance
for rain this week will be on Wednesday night into Thursday when
there is agreement in model guidance that an upper trough will move
across the area in tandem with the exit region with the upper jet.
The LREF has 30-60% of its members producing precipitation across
mainly central and southeast Missouri during this timeframe. As we
go forward into the upcoming Labor Day weekend, there are no notable
troughs seen in either the deterministic models or the LREF and
less than 15% of the LREF members are producing any precipitation.
High temperatures are expected to stay in the upper 70s to the lower
80s through early next week as 850mb temperatures will remain in the
10-15C range under the northwesterly flow aloft. The only exception
will be on Thursday over central and southeast Missouri where clouds
and the chance of rain will keep temperatures slightly cooler (lower-
mid 70s). Lows will be in the 50s.
Britt
&&
.AVIATION... (For the 06z TAFs through 06z Tuesday Night)
Issued at 1046 PM CDT Mon Aug 25 2025
VFR flight conditions are expected to prevail through a majority
of the TAF period at all local terminals. The exception to this is
the threat of river valley fog at KJEF and KSUS during the early
morning hours. Any fog that develops will dissipate shortly after
sunrise.
Elmore
&&
.CLIMATE...
Issued at 236 PM CDT Fri Aug 22 2025
Daily record lows for:
KSTL KCOU KUIN
Tuesday 8/26 53F (1934) 48F (1910) 46F (1910)
Wednesday 8/27 51F (1968) 46F (1910) 48F (1986)
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&
WFO LSXHazardous weather outlook, Aug 26, 2:38 AM CST, 1 hour 22 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
338 AM CDT Tue Aug 26 2025
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-270845-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
338 AM CDT Tue Aug 26 2025
This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Britt
Dense Fog, Monroe
- When
- August 26, 4:00 AM CST to 6:00 AM CST
- Where
- Monroe forecast zone
- Deaths
- 0 direct, 1 indirect
- Property damage
- $19,000
- Reported by
- Broadcast Media
- Coordinates
- 38.279, -90.177 (the zone’s center; the record gives no point)
At around 6 AM CDT, deputies were called to the seen of an overturned vehicle with an individual thrown from it at the intersection of Fountain and Levee Roads. The person was pronounced dead at the scene. The official investigation determined that extreme fog was the cause of the accident.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Dense Fog, Monroe | 2025-08-26 | 46 | Male | Vehicle/Towed Trailer | Indirect |
- Dense Fog
- Fog reducing visibility to a quarter mile or less, filed where it caused accidents or disruption.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Washington, August 26 to 31, 2025$540,000 · 1 event
- Flash Flooding and Debris Flow in New Mexico, August 26, 2025$50,000 · 3 events
- Flood and Damaging Winds in Arizona, August 26 to 27, 2025$13,000 · 50 kt wind · 3 events
- Flash Flooding in Nevada, August 26, 20256 events
- Flash Flooding and Debris Flows in Idaho, August 26, 20256 events
- Flooding and High Wind in Alaska, August 26 to 31, 202565 kt wind · 5 events
- Flash Flooding in Arizona, August 26 to 27, 20255 events
- Debris Flows in Colorado, August 26, 20252 events
- Flood in South Dakota, August 26 to 31, 20251 event
- Waterspout in Gulf of Mexico, August 26, 20251 event
- Wildfire in California, August 26 to 31, 20251 event
- Waterspout in South Atlantic Coastal Waters, August 26, 20251 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1278493.